Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 69, NWS Pueblo, CO

July 8, 2013Bent County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 8, 2013, 5:20 PM MDT for Bent County, Prowers County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2013, 5:20 PM MDT (23:20 UTC)
Expired
Jul 8, 2013, 6:00 PM MDT
In force
40 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bent County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 139 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2345 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WUUS55 KPUB 082320
SVRPUB
COC011-099-090000-
/O.NEW.KPUB.SV.W.0069.130708T2320Z-130709T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
520 PM MDT MON JUL 8 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL BENT COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 600 PM MDT

* AT 513 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
  OF LAMAR...AND MOVING NORTHEAST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3823 10265 3803 10248 3793 10273 3803 10281
TIME...MOT...LOC 2317Z 225DEG 6KT 3804 10271

HAIL...<.75IN
WIND...60MPH

$$

MOORE
2 follow-up statements
584 
WWUS55 KPUB 082326
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
526 PM MDT MON JUL 8 2013

COC011-099-090000-
/O.CON.KPUB.SV.W.0069.000000T0000Z-130709T0000Z/
BENT CO-PROWERS CO-
526 PM MDT MON JUL 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
PROWERS AND EXTREME EAST CENTRAL BENT COUNTIES UNTIL 600 PM MDT...

AT 522 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF LAMAR...AND MOVING NORTHEAST AT 5 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3818 10261 3803 10248 3793 10273 3803 10281
TIME...MOT...LOC 2326Z 225DEG 6KT 3805 10270

HAIL...<.75IN
WIND...60MPH

$$

MOORE
439 
WWUS55 KPUB 082338
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
538 PM MDT MON JUL 8 2013

COC011-099-082348-
/O.CAN.KPUB.SV.W.0069.000000T0000Z-130709T0000Z/
BENT CO-PROWERS CO-
538 PM MDT MON JUL 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PROWERS AND
EXTREME EAST CENTRAL BENT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3818 10261 3803 10248 3793 10273 3803 10281
TIME...MOT...LOC 2338Z 225DEG 6KT 3806 10268

$$

MOORE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:44 PM MDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 8, 2:44 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
244 PM MDT MON JUL 8 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 241 PM MDT MON JUL 8 2013

...MONSOON SHIFTED SOUTH A BIT TODAY...WEAKER NORTH...

WATER VAPOR PICTURES TELL THE STORY PRETTY WELL FOR TODAY.  THE
MONSOON MOISTURE PLUME HAS SHIFTED SOUTHWARD A BIT...ALLOWING
DRIER AIR TO INFILTRATE ACROSS NORTHERN PARTS OF THE FORECAST AREA.
SO FAR TODAY THIS IS HAVING THE EFFECT OF HOLDING MOST CONVECTION TO
AREAS SOUTH OF HIGHWAY 50.  SURFACE DEWPOINTS NORTH OF US 50 HAVE
MIXED OUT INTO THE 30S OVER A LOT OF THE AREA AS A REFLECTION OF THE
DRIER AIR ALOFT.  SOUTH OF 50...DEWS ARE STILL PRETTY MUCH IN THE
50S AND MONSOON SHOWERS AND THUNDERSTORMS CONTINUE.  AS THE
AFTERNOON WEARS ON INTO THE EVENING...WE STILL MAY POP A FEW CELLS
NORTH OF US 50...PENDING MORE SURFACE HEATING AND CONVECTION
DEVELOPING OVER NORTHWEST COLORADO IN SPITE OF THE DRIER AIR.
PRIMARY THREATS SOUTH OF 50 ARE AS IN PREVIOUS DAYS INCLUDING
LIGHTNING...WIND GUSTS TO AROUND 55 MPH...LOCALLY HEAVY RAIN AND
POCKETS OF SMALL HAIL.  NORTH OF 50...DUE TO THE DRIER AND HOTTER
AIRMASS...THREATS ARE MAINLY LIGHTNING AND WIND GUSTS TO AROUND 55
MPH...WITH LESS HEAVY RAIN AND HAIL POTENTIAL.

TOMORROW LOOKS EVEN DRIER WITH EVEN MORE DRY...HOT AIR FILTERING
INTO THE REGION.  CONVECTION SHOULD BE MORE ISOLATED THAN TODAY AND
CONFINED MAINLY TO THE MOUNTAINS.  PRIMARY THREATS WILL SHIFT EVEN
FARTHER AWAY FROM HEAVY RAIN...AND MORE TOWARD LIGHTNING AND STRONG
CONVECTIVE WINDS.  HIGHS WILL BE TOPPING OUT AROUND 100 DEGREES UP
AND DOWN THE LOWER ARKANSAS RIVER VALLEY...WITH 90S ALL THE WAY UP
TO THE TOP OF THE PALMER AND RATON RIDGES.  ELSEWHERE...MODEST
MID AND HIGH 80S ACROSS THE HIGH VALLEYS...WITH 70S AND 60S AS YOU
HEAD UP THE HILL AND FINALLY REACH THE 50S ATOP THE FOURTEENERS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 241 PM MDT MON JUL 8 2013

...MORE HEAT LATER THIS WEEK...

STATIC WX PATTERN LOOKS TO CONTINUE THROUGH THIS WEEK...AS HIGH
PRESSURE REMAINS OVER THE SRN ROCKIES. TYPICAL DIURNAL PATTERN OF
CONVECTION IS EXPECTED...ALONG WITH ABOVE AVERAGE TEMPERATURES FOR
MOST OF THE EXTENDED PERIOD.

WEAK FRONT FROM TUESDAY WILL USHER IN SLIGHTLY COOLER AIR FOR
WEDNESDAY...WHICH SHOULD BE THE MOST PLEASANT DAY OF THE WEEK.
THE NAM HAS FAIRLY EXTENSIVE CONVECTION DEVELOPING OVER THE ERN MTS
AND PLAINS IN THE AFTERNOON...LASTING THROUGH EARLY EVE. SHOULD
SEE A SOLID CHANCE OF PRECIP FOR THIS TIME OVER THE I-25 CORRIDOR
AND ERN PLAINS. TEMPS SHOULD BE IN THE LOWER 90S AT BEST FOR MOST
OF THE PLAINS. COULD SEE SOME LOCALLY HEAVY RAINFALL...ESPECIALLY
FOR THE ERN MTS AND POSSIBLY THE FAR ERN PLAINS BY EARLY EVE.

THURSDAY-FRIDAY...THE MONSOON PLUME SLOWLY RETURNS OVER WRN PORTIONS
OF THE STATE...BUT WITH THE UPPER HIGH CENTERED OVER SE CO...IT WILL
BE ANOTHER HOT STRETCH FOR THE PLAINS...WITH TEMPS LIKELY TO HIT 100
DEGREES OR HIGHER FOR SPOTS LIKE KLAA AND KHLX. WHILE MTS SHOULD SEE
AT LEAST SCT STORMS...LOOKS FAIRLY DRY TO THE EAST. BY FRIDAY EVE
SOME ISOLD TO SCT STORMS SHOULD BE ABLE TO MOVE EWD ONTO THE PLAINS.

BY SUNDAY-MONDAY...GLOBAL MODELS BUILD AN INVERTED TROUGH OVER SE
CO...AS AN UPPER LOW MOVES WWD THROUGH SRN TX AND NRN MEXICO. IF
THIS VERIFIES...COULD SEE ANOTHER PUSH OF UPSLOPE ACROSS THE SRN
FRONT RANGE...WHICH WOULD KEEP TEMPS CLOSER TO NORMAL...AND BRING
THE THREAT OF MORE SCT STORMS TO THE AREA. ROSE

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 241 PM MDT MON JUL 8 2013

VFR CONDITIONS EXPECTED AT KALS...KCOS AND KPUB TAF SITES THROUGH
TUESDAY. STILL A RISK FOR ISOLATED TSRA ALL TAF SITES DURING THE
19Z-00Z HOURS...THOUGH WITH THE AIRMASS DRYING OUT SOME TODAY AND
MORE SO TOMORROW...CLOUD BASES UNDER ANY TSRA WILL BE HIGHER THAN
PAST FEW DAYS...WITH MOST STORMS PRODUCING GUSTY OUTFLOW WINDS UP
TO AROUND 45 KNOTS BUT LESS RAINFALL THAN IN PREVIOUS DAYS. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LW
LONG TERM...ROSE
AVIATION...LW
Hazardous weather outlook, Jul 8, 11:59 AM MDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1159 AM MDT MON JUL 8 2013

COZ058>089-093>099-091800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1159 AM MDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS AFTERNOON
AND CONTINUE INTO THE EARLY EVENING HOURS. OVER THE PLAINS AND
VALLEYS...ISOLATED STORMS ARE EXPECTED FROM MID AFTERNOON INTO
THE EARLY EVENING. PRIMARY STORM THREATS TODAY INCLUDE LIGHTNING...
WIND GUSTS TO AROUND 55 MPH...AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY...LIMITED MOISTURE IS ANTICIPATED OVER SOUTHERN
COLORADO...ALLOWING FOR GENERALLY ISOLATED THUNDERSTORMS. THE MAIN
THUNDERSTORM HAZARDS WILL INCLUDE LIGHTNING AND WIND GUSTS TO
AROUND 55 MPH.

A WEAK COLD FRONT WILL BRING SOME DEEPER MOISTURE BACK TO THE
EASTERN MOUNTAINS AND PLAINS WEDNESDAY...BRIEFLY INCREASING THE
COVERAGE AND INTENSITY OF STORMS AFFECTING THE EASTERN HALF OF THE
AREA. THIS WILL INCREASE THE RISK OF HEAVY RAIN AND RAISE THE
THREAT OF FLASH FLOODING ON AREA BURN SCARS. OTHER STORM THREATS
WEDNESDAY WILL INCLUDE LIGHTNING...WIND GUSTS TO AROUND 55 MPH
AND SMALL HAIL.

THURSDAY AND FRIDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE
ANTICIPATED...ESPECIALLY OVER THE WESTERN MOUNTAINS. ISOLATED TO
SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE ENTIRE AREA SATURDAY
AND SUNDAY. PRIMARY STORM THREATS THURSDAY THROUGH SUNDAY WILL
INCLUDE LIGHTNING...WIND GUSTS TO AROUND 55 MPH AND LOCALLY HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE IN AND NEAR AREA BURN SCARS THROUGH THIS EVENING.

50/50

In the hours before

Special weather statement, Jul 8, 4:19 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
419 PM MDT MON JUL 8 2013

COZ097-098-082245-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
419 PM MDT MON JUL 8 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHERN BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 21 MILES SOUTH OF JOHN MARTIN
RESERVOIR...OR 31 MILES SOUTHEAST OF LA JUNTA...WHICH WAS MOVING
TOWARD THE EAST AT 50 MPH.

THE STRONG STORMS WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN
PROWERS COUNTY AND SOUTHEASTERN BENT COUNTY.

WINDS AROUND 55 MPH AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 8, 4:56 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
456 PM MDT MON JUL 8 2013

COZ097-098-082330-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
456 PM MDT MON JUL 8 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL BENT COUNTY IN SOUTHEAST COLORADO...
  NORTHERN PROWERS COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...LAMAR.

AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 12 MILES SOUTHWEST OF LAMAR...WHICH
WAS MOVING TOWARD THE NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAMAR.
  HOLLY.
  HARTMAN.
  GRANADA.
  BRISTOL.

WINDS AROUND 55 MPH AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.